Title: Efficient parallel algorithms for solving initial-boundary value and time-periodic parabolic partial-differential equations
Authors: Vandewalle, Stefan ×
Piessens, Robert #
Issue Date: Nov-1992
Publisher: Society for Industrial and Applied Mathematics
Series Title: SIAM journal on scientific and statistical computing vol:13 issue:6 pages:1330-1346
Abstract: The numerical solution of a parabolic partial differential equation is usually calculated by a timestepping method. This precludes the efficient use of vectorization and parallelism if the problem to be solved on each time level is not very large. In this paper an algorithm that overcomes the limitations of the standard marching schemes by solving the problem at all the time levels simultaneously is discussed. The method is applicable to linear and nonlinear problems on arbitrary domains. It can be used to solve initial-boundary value problems as well as time-periodic equations. We have implemented the method on an Intel iPSC/2-VX hypercube. The numerical properties of the method are illustrated by two numerical examples and its performance is compared to that of the best standard solvers.
ISSN: 0196-5204
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:
File Status SizeFormat
int3VdwPiesSISC.pdf Published 2208KbAdobe PDFView/Open Request a copy

These files are only available to some KU Leuven Association staff members


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science